Louisiana, 2010

Drought in Louisiana, December 1 to 31, 2010

December 1 to 31, 2010 · NWS SHV · 17 events in 17 counties and zones

Even though widespread rainfall from two to eight inches fell across portions of Northern Louisiana during the month of November, much of the northern half of the state experienced extreme drought conditions once again during the month of December with high rainfall deficits. The entire northern half of the state was experiencing D3 Extreme Drought conditions by the end of the month of December.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Even though widespread rainfall from two to eight inches fell across portions of Northern Louisiana during the month of November, much of the northern half of the state experienced extreme drought conditions once again during the month of December with high rainfall deficits. The entire northern half of the state was experiencing D3 Extreme Drought conditions by the end of the month of December. |Once again, many parishes saw burn bans throughout the month as the fire danger was very high across the region. As a result, all of northern Louisiana was declared a natural disaster area for crop losses from continuing drought conditions that began back in March. The following are a few selected cities across North Louisiana with their monthly rainfall totals and departures from normal, as well as yearly rainfall totals through the end of November and the departures from normal.

Shreveport monthly rainfall was 0.41. The departure from normal was -4.14. The yearly rainfall through December was 30.73. The yearly departure from normal through December was -20.57.

Monroe monthly rainfall was 1.46. The departure from normal was -3.77. The yearly rainfall through December was 44.21. The yearly departure from normal through December was -9.13.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:17 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 30, 9:17 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 PM CST TUE NOV 30 2010

.DISCUSSION...
WINDS HAVE RELAXED ACROSS THE REGION AS THE BOUNDARY LAYER DECOUPLES
IN RESPONSE TO RAPID SURFACE BASED COOLING. CLEAR SKIES AND LIGHT
NORTHWEST WINDS WILL ALLOW FOR TEMPERATURES TO FALL BELOW
FREEZING AREAWIDE. HIGH PRESSURE TO THE WEST WILL REMAIN ANCHORED
ACROSS THE REGION THROUGH TONIGHT WITH WINDS BECOMING SOUTHWEST ON
WEDNESDAY AS THE HIGH BEGINS TO SHIFT EAST. CURRENT FORECAST LOOKS
ON TRACK...NO UPDATES AT THIS TIME. /05/

&&

.AVIATION...
VFR FLIGHT CATEGORIES EXPECTED THROUGH 02/06Z. HIGH PRESSURE TO THE
WEST WILL SHIFT EAST ACROSS THE FOUR STATE REGION INTO WEDNESDAY
NIGHT. HIGH CLOUDS MOVING OVER THE AREA DURING THE AFTERNOON
WEDNESDAY. WINDS WILL BE LIGHT WEST THROUGH TONIGHT AND INTO PARTS
OF THE EARLY MORNING WEDNESDAY THEN GRADUALLY BECOME SOUTHWEST
DURING THE LATE MORNING INTO THE AFTERNOON...THEN BECOMING
MORE SOUTHERLY INTO THE EVENING. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  28  59  34  68  45 /   0   0   0   0   0
MLU  28  60  32  66  44 /   0   0   0   0   0
DEQ  23  57  27  66  35 /   0   0   0   0   0
TXK  28  58  34  66  43 /   0   0   0   0   0
ELD  24  58  29  65  39 /   0   0   0   0   0
TYR  29  62  38  68  47 /   0   0   0   0   0
GGG  27  62  34  68  43 /   0   0   0   0   0
LFK  27  63  34  69  47 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/06
Hazardous weather outlook, Nov 30, 10:37 AM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CST TUE NOV 30 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1037 AM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LAKE WIND ADVISORY HAS BEEN POSTED THROUGH 4 PM TODAY FOR
ALL OF THE FOUR STATE REGION. EXPECT NORTHWEST WINDS OF 15
TO 25 MPH THROUGHOUT THE DAY...WITH GUSTS TO NEAR 35 MPH
POSSIBLE. THE WINDS WILL DIMINISH THIS EVENING WITH A FREEZE
EXPECTED ACROSS THE ENTIRE FOUR STATE REGION TONIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Local storm report, Nov 30, 7:57 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TORNADO          4 W ATLANTA             31.79N 92.81W
11/29/2010                   WINN               LA   NWS STORM SURVEY

            AN EF4 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF
            COLLIER AND WATER WELL ROADS. THE TORNADO THEN CROSSED
            GUM SPRINGS ROAD...WHERE IT COMPLETELY DESTROYED A TWO
            STORY BRICK HOME. A NEARBY MOBILE HOME WAS DESTROYED...
            TWO OTHER HOMES MODERATELY DAMAGED...AND ONE HOME
            SUSTAINED MINOR DAMAGE. THE TORNADO SNAPPED NUMEROUS
            TREES ALONG ITS PATH...AND LIFTED ABOUT 2 MILES NNW OF
            WINNFIELD. THE MAXIMUM ESTIMATED WINDS WERE 170
            MPH...WITH A PATH LENGTH OF 14 MILES...AND A PATH WIDTH
            OF 400 YARDS.

&&

12
Local storm report, Nov 30, 9:41 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          12 SSW RICHWOOD         32.29N 92.15W
11/29/2010                   OUACHITA           LA   NWS STORM SURVEY

            EF1 TORNADO BEGAN IN WOODS WEST OF QUACHITA RIVER AND
            TRAVELED E INTO FIELD OFF OF HOOTER ROAD WEST. NUMEROUS
            TREES AND BRANCHES SNAPPED AND TORNADO WEAKENED AS IT
            MOVED OVER A HOME ALONG HOOTER ROAD EAST. METAL AWNING ON
            HOME TORN OFF AND DEPOSITED IN FRONT YARD AND OPEN FIELD
            BETWEEN THE HOME AND LEVEE ALONG OUACHITA RIVER. SHINGLES
            REMOVED FROM THE HOME. TREE TOPS ALONG LEVEE SNAPPED AS
            TORNADO TRAVELLED NE AND LIFTED ALONG HIGHWAY 165 IN
            BOSCOE COMMUNITY. MAXIMUM WINDS 90 MPH WIDTH 100 YDS.

&&

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Bienville

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bienville forecast zone
Reported by
Newspaper
Coordinates
32.347, -93.056 (the zone’s center; the record gives no point)

Drought, Bossier

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bossier forecast zone
Reported by
Newspaper
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Caddo

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Newspaper
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Caldwell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Newspaper
Coordinates
32.092, -92.117 (the zone’s center; the record gives no point)

Drought, Claiborne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Claiborne forecast zone
Reported by
Newspaper
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

Drought, De Soto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
De Soto forecast zone
Reported by
Newspaper
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Drought, Grant

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Newspaper
Coordinates
31.600, -92.559 (the zone’s center; the record gives no point)

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Newspaper
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Drought, La Salle

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Newspaper
Coordinates
31.677, -92.160 (the zone’s center; the record gives no point)

Drought, Lincoln

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Newspaper
Coordinates
32.602, -92.665 (the zone’s center; the record gives no point)

Drought, Natchitoches

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Natchitoches forecast zone
Reported by
Newspaper
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

Drought, Ouachita

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Newspaper
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Drought, Red River

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
Newspaper
Coordinates
32.093, -93.340 (the zone’s center; the record gives no point)

Drought, Sabine

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Newspaper
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Drought, Union

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Newspaper
Coordinates
32.832, -92.375 (the zone’s center; the record gives no point)

Drought, Webster

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Newspaper
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

Drought, Winn

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Winn forecast zone
Reported by
Newspaper
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271241, 271242, 271243, 271244, 271245, 271246, 271247, 271248, 271249, 271250, 271251, 271252, 271253, 271254, 271255, 271256, 271257.